Alert archive / South Carolina / Tornado Warnings in 2006
Tornado Warning 19, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at May 20, 2006, 7:41 PM EDT for Berkeley County, South Carolina. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2006, 7:41 PM EDT (23:41 UTC)
- Expired
- May 20, 2006, 8:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The radar
The Wilmington radar (KLTX), 141 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:41 PM EDT | TORNADO | Bonneau, SC | FIRE CHEIF FROM BONNEAU REPORTS TORNADO ON GROUND NEAR HIGHWAY 52 NEAR THE KANGAROO GAS STATION. LIMBS DOWN. |
| May 20, 7:43 PM EDT | TORNADO 0 | Bonneau, SC | FIRE CHEIF FROM BONNEAU REPORTS TORNADO ON GROUND NEAR HIGHWAY 52 NEAR THE KANGAROO GAS STATION. LIMBS DOWN. |
| May 20, 8:25 PM EDT | TSTM WND DMG | Saint Stephen, SC | CITGO GAS STATION IN ST. STEPHEN REPORTED PENNY HAIL AND STRONG WINDS THAT DAMAGED GAS PUMPS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 3:34 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 202341
TORCHS
SCC015-210015-
/O.NEW.KCHS.TO.W.0019.060520T2341Z-060521T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT SAT MAY 20 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 815 PM EDT
* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BONNEAU...
OR ABOUT OVER SAINT STEPHEN...MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
BONNEAU AND SAINT STEPHEN...
HUGER...
JAMESTOWN...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TAKE COVER NOW IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY
BE TOO LATE TO GET TO A SAFE PLACE
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3340 7984 3338 7980 3331 7973 3328 7958
3324 7952 3324 7949 3322 7945 3321 7945
3316 7952 3314 7961 3305 7970 3318 8005
3348 7994
$$3 follow-up statements
000
WWUS52 KCHS 202343
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT SAT MAY 20 2006
SCC015-210015-
/O.CON.KCHS.TO.W.0019.000000T0000Z-060521T0015Z/
BERKELEY-
743 PM EDT SAT MAY 20 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR BERKELEY
COUNTY...
AT 741 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR BONNEAU ON HIGHWAY 52 NEAR THE KANGAROO GAS
STATION...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
HUGER...JAMESTOWN...MONCKS CORNER AND SAINT STEPHEN.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3340 7984 3338 7980 3331 7973 3328 7958
3324 7952 3324 7949 3322 7945 3321 7945
3316 7952 3314 7961 3305 7970 3318 8005
3348 7994
$$000
WWUS52 KCHS 210007
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT SAT MAY 20 2006
SCC015-210015-
/O.CON.KCHS.TO.W.0019.000000T0000Z-060521T0015Z/
BERKELEY-
806 PM EDT SAT MAY 20 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR BERKELEY
COUNTY...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FORMING TORNADO JUST NORTH OF WILSONS LANDING...MOVING EAST AT 40
MPH.
ANOTHER THUNDERSTORM THAT EARLIER PRODUCED A TORNADO NEAR BONNEAU
HAS WEAKENED AND IS NO LONGER PRODUCING SEVERE WEATHER.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3340 7984 3338 7980 3331 7973 3328 7958
3324 7952 3324 7949 3322 7945 3321 7945
3316 7952 3314 7961 3305 7970 3343 8025
3353 8004
$$000
WWUS52 KCHS 210015
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
815 PM EDT SAT MAY 20 2006
SCC015-210025-
/O.EXP.KCHS.TO.W.0019.000000T0000Z-060521T0015Z/
BERKELEY-
815 PM EDT SAT MAY 20 2006
...THE TORNADO WARNING FOR BERKELEY COUNTY WILL EXPIRE AT 815 PM
EDT...
AT 810 PM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT
PROMPTED THE WARNING WEAKEND...AND WAS NO LONGER CAPABLE OF PRODUCING
TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS THEREFORE
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3340 7984 3338 7980 3331 7973 3328 7958
3324 7952 3324 7949 3322 7945 3321 7945
3316 7952 3314 7961 3305 7970 3343 8025
3353 8004
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 20, 3:15 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 20, 3:15 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 315 PM EDT SAT MAY 20 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...AREAS OF CUMULUS ARE DEVELOPING OVER THE NORTHWESTERN ZONES ALONG THE REMAINS OF AN OUTFLOW BOUNDARY FORMED FROM MORNING CONVECTION. AFTERNOON TEMPERATURES HAVE BROKEN THE 90 DEGREE MARK IN MANY LOCATIONS. SAVANNAH HAS JUST NOW TIED THE RECORD HIGH TEMP FOR THIS DATE OF 94 SET IN 1902. SC COASTAL AREAS...INCLUDING NORTH CHARLESTON...ARE LOCALLY QUITE COOLER DUE TO SEABREEZE EFFECTS EVIDENT BY THE SOUTHERLY WINDS AT REPORTING SITES. PNAM SHOWS THE WEAK FRONTAL BOUNDARY TO THE NORTH ATTEMPTING TO MAKE ANOTHER SOUTHWARD RUN OVERNIGHT...BUT STALLING JUST TO THE NORTH OF THE CWA. SPC CONTINUES TO INCLUDE THE SC ZONES IN DAY ONE SLIGHT RISK. SHOWER AND THUNDERSTORM ACTIVITY QUITE POSSIBLE ALONG THE FRONT AGAIN THIS EVENING FOR THE EXTREME NORTHERN ZONES. IN ADDITION...THE AFOREMENTIONED OUTFLOW BOUNDARY MAY PROVIDE ANOTHER FOCUS FOR CONVECTION DURING THE EVENING. AT THIS POINT...WILL MAINTAIN SLIGHT CHANCE POPS THIS EVENING AND OVERNIGHT FOR THE NORTHERN EDGE OF THE CWA. RUC IS SHOWING SUFFICIENTLY HIGH CAPES AND LOW LI VALUES TO ENCOURAGE A STRAY SHOWER TO PASS THROUGH THE AREA SIMILAR TO THIS MORNING. DETERMINING THE LOCATION OF ANY SHOWERS AND THUNDERSTORMS TRIGGERED IN ASSOCIATION WITH THE OUTFLOW BOUNDARY MAY BE MUCH TRICKIER. WITH MEANDERING BOUNDARIES IN THE AREA AGAIN ON SUNDAY...TIMING AND LOCATION OF SHOWERS AND THUNDERSTORMS WILL AGAIN BE DIFFICULT TO DETERMINE. PNAM SHOWS RAINFALL AFFECTING THE TRI COUNTY AREA SUNDAY AFTERNOON...WHILE GFS SHOWS ONLY A LITTLE SHOWER INTRUSION DURING THE EVENING AND NOTHING DURING THE AFTERNOON. WITHOUT TOO MUCH DIFFERENCE BETWEEN THE GENERAL WEATHER PATTERN BETWEEN TODAY AND TOMORROW...WILL ASSUME THAT A SIMILAR SITUATION COULD SET UP ON SUNDAY MORNING AND AFTERNOON. THUS...HAVE INCLUDED SLIGHT CHANCE POPS FOR MAINLY THE NORTHERN HALF OF THE CWA FROM SHORTLY AFTER SUNRISE TO SUNSET ON SUNDAY. EXPECT HOT TEMPERATURES IN THE LOWER TO MID 90S AGAIN ON SUNDAY. RECORD MAX TEMPS FOR SAVANNAH AND CHARLESTON ARE IN THE UPPER 90S FOR MAY 21...SO DO NOT EXPECT ANY RECORDS TO BE BROKEN TOMORROW. && .EXTENDED /MON THROUGH SAT/...DEEP TROF THAT HAS BEEN OVER EASTERN NORTH AMERICA THE PAST COUPLE OF WEEKS SHOULD GRADUALLY WEAKEN THROUGH THE WEEK. AS HEIGHTS RISE...SURFACE COLD FRONTS WILL HAVE A HARD TIME PUSHING PUSHING CLEANLY THROUGH THE FA...SO THERE WILL BE AT LEAST SLIGHT CHANCE OF POPS EACH DAY. TUESDAY AND WEDNESDAY LOOK TO BE THE DRIEST DAYS OF THE WEEK...BUT OUR OLD FRIEND THE AFTERNOON SEA BREEZE WILL COME BACK INTO THE PICTURE WITH ISOLATED DIURNAL CONVECTION EXPECTED ALONG THE BOUNDARY. TEMPS WILL BE SEASONABLY WARM WITH MID 80S TO AROUND 90 THE GENERAL RULE...EXCEPT COOLER AT THE BEACHES. && .MARINE...HAVE NOT HAD ANY RECENT SIGNIFICANT GUSTS REPORTED AT FOLLY BEACH...DOWNTOWN CHARLESTON...OR PILOT BOATS. THUS WILL TAKE DOWN THE SCA FOR CHARLESTON HARBOR. QUIET MARINE CONDITIONS THROUGH THE WEEKEND. SURFACE TROUGH TO THE NORTH AND SURFACE HIGH TO THE SOUTH WILL REMAIN THROUGH SUNDAY. THIS WILL KEEP A GENERALLY WEST TO SOUTHWEST FLOW OVER THE COASTAL WATERS. WINDS AND SEAS EXPECTED TO BE BELOW SCA CRITERIA THROUGH THE SHORT TERM. NO HIGHLITES EXPECTED NEXT WEEK AS WINDS WILL BE 15 KNOTS OR LESS THROUGH THE PERIOD. DIRECTION WILL BE VARIABLE AS WEAK FRONTS SLIDE BACK AND FORTH ACROSS THE COASTAL WATERS. AN ONSHORE COMPONENT IS EXPECTED EACH AFTERNOON. && .AVIATION...SEABREEZE EFFECTS ALREADY NOTICEABLE AT KCHS...WHERE WINDS BECAME SOUTHERLY AROUND 18Z. HAVE AMENDED THE TAF TO ACCOUNT FOR AFTERNOON SEABREEZE. WINDS ARE EXPECTED TO BECOME MORE SOUTHWESTERLY AFTER SUNSET. GUSTY CONDITIONS HAVE PERSISTED AT KSAV...AND SHOULD CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. SINCE KSAV WINDS WILL DIMINISH BELOW 5 KNOTS LATE TONIGHT...HAVE INCLUDED MENTION OF WIND SHEAR OVERNIGHT. OTHERWISE...VFR CONDITIONS FOR BOTH TAF SITES. && .FIRE WEATHER...GEORGIA COUNTIES WILL AGAIN SEE RHS DROP INTO THE UPPER 20S AWAY FROM THE COAST SUNDAY AFTERNOON...BUT WINDS SHOULD REMAIN LOW ENOUGH TO PREVENT ANY RED FLAGS AT THIS TIME. TEMPS WILL NOT BE QUITE AS WARM OVER SOUTH CAROLINA...HENCE THE MIN RHS WILL BE A BIT HIGHER...IN THE 30 TO 35 RANGE. A GRADUAL MOISTENING OF THE ATMOSPHERE IS EXPECTED NEXT WEEK WITH MIN RH VALUES INCREASING. NO SIGNIFICANT WIND EVENTS FORESEEN...ALTHOUGH AS ALWAYS SOME STRONG GUSTS ARE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS THAT DEVELOP. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && WMS/ALSHEIMER
Hazardous weather outlook, May 20, 4:00 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT SAT MAY 20 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-211200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 PM EDT SAT MAY 20 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM FOR COASTAL AND SOUTHEAST SOUTH CAROLINA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS...THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING OVER SOUTHERN SOUTH CAROLINA. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE HAIL... FREQUENT LIGHTNING..AND STRONG GUSTY WINDS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE IN SOUTHERN SOUTH CAROLINA LATER THIS AFTERNOON. PY
In the hours before
Special weather statement, May 20, 5:41 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 541 PM EDT SAT MAY 20 2006 SCZ045-202300- BERKELEY- 541 PM EDT SAT MAY 20 2006 ...STRONG THUNDERSTORMS WILL IMPACT LAKE MOULTRIE THROUGH 645 PM EDT... AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF JUDGE TOWN TO 6 MILES WEST OF WILSONS LANDING TO 31 MILES WEST OF PRIOLEAU...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF KINGSTREE TO 17 MILES SOUTH OF MANNING TO 9 MILES SOUTHEAST OF BROOKDALE...MOVING EAST AT 50 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT LAKE MOULTRIE FROM 615 THROUGH 700 PM EDT. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
Special weather statement, May 20, 6:51 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 651 PM EDT SAT MAY 20 2006 SCZ050-202345- CHARLESTON- 651 PM EDT SAT MAY 20 2006 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHARLESTON COUNTY FROM 715 TO 745 PM EDT... AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 20 MILES NORTHWEST OF AWENDAW...OR ABOUT 7 MILES EAST OF MONCKS CORNER...MOVING SOUTHEAST AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PINELAND...AWENDAW...MCCLELLANVILLE AND BUCK HALL THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH IS EXPECTED WITH THIS CLUSTER OF STORMS.
Local storm report, May 20, 7:04 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST MACBETH 33.27N 79.97W
05/20/2006 E0 MPH BERKELEY SC TRAINED SPOTTER
SPOTTER REPORTED 60 MPH WINDS AND DIME HAIL ON EAST SIDE
OF LAKE MOULTRIE
0642 PM TSTM WND DMG 2 W CROSS 33.33N 80.18W
05/20/2006 BERKELEY SC FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN ON SHORTCUT ROAD OFF HIGHWAY 6.
&&
PAYLocal storm report, May 20, 7:21 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 SW FAREWELL CORNER 33.18N 79.80W
05/20/2006 BERKELEY SC TRAINED SPOTTER
LARGE LIMBS DOWN
&&
PAYLocal storm report, May 20, 7:30 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG BONNEAU 33.31N 79.96W
05/20/2006 BERKELEY SC LAW ENFORCEMENT
ROOF OFF A MOBILE HOME NEAR GENERAL WASHINGTON BLVD
&&
PAYSpecial weather statement, May 20, 7:40 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 740 PM EDT SAT MAY 20 2006 SCZ045-210030- BERKELEY- 740 PM EDT SAT MAY 20 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 830 PM EDT... AT 740 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER WILDER...OR ABOUT 5 MILES SOUTHWEST OF SAINT STEPHEN...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WILDER...WADBOO...STONY LANDING...SIMPSON CROSSING...SAINT STEPHEN... RUSSELLVILLE...OLD CORDESVILLE...MONCKS CORNER...MACBETH AND BONNEAU THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 5:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 64 min |
| May 20, 6:31 PM EDT | Tornado Warning | CHS | Berkeley | 59 min |
| May 20, 7:21 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 39 min |
| May 20, 7:25 PM EDT | Tornado Warning | CHS | Charleston | 35 min |
Nearby
Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.